Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Burning sensation in mouth and stomach. Is this due to acidity? Suggest a diet plan

User rating for this question
Answered by

Practicing since : 2001
Answered : 436 Questions
While having the break fast and hot tea or coffee a burning sensation is occurring from the mouth to the stomach. Consulted Doctor for this matter and said that its acidity. Had medicine for 7 days and asked to come back if the same sensation is there after 7 days for doing endoscopy. But after 7 days, the things were under control. Now again the same thing has started. The question of mine is that whether its due to acidity? If yes, is there any special diet for the same? ( I forgot ask the second question to my dr)
Posted Sat, 2 Mar 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 29 hours later

Thank you for the query. Your symptoms classically look like acidity related reflux disease.
You need not worry if you do not have any symptoms like Severe vomiting, blood in vomitus, melena or black colored stools, loss of appetite, weight loss.

If you have any of these symptoms then it is worthwhile getting an endoscopy done. You can take trial of medication for 4 -6 weeks and then consider tapering medications.

Diet and lifestyle modification is likely to help.

1) Eat at regular time, maintain good time interval between meals
2) Avoid fasting for long
3) Dont eat too much at a time
4) Avoid sleeping within 2 hours after meals.
5) Avoid excess coffee, aerated drinks.
6) regular exercise
7) sleep adequately
8) Avoid taking pain killers
9) can try elevating head end of bed by 4 to 6 inches

All this will help in controlling your symptoms without medications.
Hope this answers your query.
Wish you a speedy recovery,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor